Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 54, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 22, 2004, 2:32 PM CDT for Lawrence County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 22, 2004, 6:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 221935 FFWILX ILC101-222330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS * UNTIL 630 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN IN SOUTHERN LAWRENCE COUNTY...PARTICULARLY IN THE VICINITY OF LITTLE BONPAS CREEEK. TWO INCHES OF RAIN HAS BEEN ESTIMATED SINCE 130 PM. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS SOUTHERN LAWRENCE COUNTY. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 5 INCHES BY 400 PM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3873 8753 3859 8763 3858 8792 3873 8792 $$ MILLER NNNN
2 follow-up statements
000 WGUS73 KILX 222038 FFSILX ILC101-222200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT THU JUL 22 2004 ...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN LAWRENCE COUNTY UNTIL 500 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAINS HAD MOVED OUT OF SOUTHERN LAWRENCE COUNTY. RADAR ESTIMATED THAT 2.50 TO 3.00 INCHES OF RAIN HAS FALLEN IN THE VICINITY OF LITTLE BONPAS CREEK...STORCKMAN CREEK AND RACCOON CREEK. ALTHOUGH THE HEAVY RAIN HAS ENDED...RUNOFF WILL CONTINUE TO RESULT IN FLOODING. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3872 8753 3857 8765 3858 8793 3872 8791 $$ MILLER
000
WGUS73 KILX 222247
FFSILX
ILC023-033-035-079-101-173-222300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
547 PM CDT THU JUL 22 2004
...THE FLASH FLOOD WARNING FOR SHELBY...CLARK...CUMBERLAND...
CRAWFORD...JASPER AND LAWRENCE COUNTIES HAS BEEN CANCELLED...
THE HEAVY RAINFALL AND FLOOD THREAT HAS ENDED ACROSS THE WARNED AREA.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 3878 8790 3886 8792 3885 8814 3888 8821
3904 8836 3916 8836 3918 8847 3921 8847
3923 8854 3937 8866 3925 8774 3871 8769
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:45 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 22, 1:45 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT THU JUL 22 2004 .DISCUSSION... BUSY WITH WEATHER THIS AFTERNOON SO DISCUSSION WILL BE ON THE SHORT SIDE. SHORT TERM...TODAY THROUGH FRIDAY NIGHT... SEVERE WEATHER NOW MAKING WAY ACROSS FORECAST AREA ATTM. BY 18Z ...CLEARING LINE HAS MOVED NORTH TO U.S. HIGHWAY 36 ALLOWING STORMS TO BECOME SURFACE BASED UP TO ABOUT I-74. SERIES OF STORMS WILL LIKELY MOVE ALONG BOUNDARY AS IT SAGS SOUTH THROUGH NIGHT. 12Z NCEP MODEL SUITE SUGGESTS ACTION WILL REDEVELOP OVERNIGHT ACROSS THE NORTH NEAR 800 MB FRONT. WILL GO WITH HIGHER PRECIP CHANCES ACROSS CENTRAL TONIGHT AND MENTION HEAVY RAIN. CONVECTION SHOULD HELP PUSH BOUNDARY SOUTH TONIGHT. WILL TRANSLATE RAIN AREA SOUTHWARD OUT OF CWA FRIDAY PER 12Z ETA. STUCK CLOSE TO MAV WITH TEMPS. LONG TERM...SATURDAY THROUGH THURSDAY... GFS ENSEMBLE NOW SHOWING A BIT MORE SPREAD FOR MIDWEEK...BUT THE MEAN STILL SHOWS GENERALLY BLO CLIMO POPS. WILL STICK WITH MEX GUIDANCE FOR TEMPS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER
Hazardous weather outlook, Jul 22, 11:11 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT THU JUL 22 2004 ILZ027>031-036>038-040>057-061-231107- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1111 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE SOUTHEAST INTO CENTRAL ILLINOIS THIS EVENING. THIS COLD FRONT COLLIDING WITH A VERY UNSTABLE TROPICAL AIR MASS WILL PRODUCE SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL EXIT SOUTHEAST ILLINOIS FRIDAY MORNING KEEPING THE CHANCES OF THUNDERSTORMS SOUTH OF PEORIA AND BLOOMINGTON...WITH THE BEST CHANCE FROM I-70 SOUTH. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. ILZ062-063-066>068-071>073-231107- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1111 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE SOUTHEAST INTO SOUTHEAST ILLINOIS LATE TONIGHT. THIS APPROACHING COLD FRONT COLLIDING WITH A VERY UNSTABLE TROPICAL AIR MASS WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND BE MORE LIKELY TONIGHT. HEAVY RAINFALL AND FREQUENT LIGHTNING IS POSSIBLE WITH THESE STORMS TONIGHT. NO OTHER SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL EXIT SOUTHEAST ILLINOIS FRIDAY MORNING. THIS FRONT WILL STILL BE CLOSE ENOUGH TO CONTINUE A CHANCE OF THUNDERSTORMS DURING THE DAY FRIDAY. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL
In the hours before
Local storm report, Jul 22, 12:59 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL ELKHART 40.02N 89.48W
07/22/2004 0.75 INCH LOGAN IL TRAINED SPOTTER
&&
KELLYLocal storm report, Jul 22, 1:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
102 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND DMG BROADWELL 40.07N 89.44W
07/22/2004 LOGAN IL EMERGENCY MNGR
TREE BLOWN DOWN ON POWER SUBSTATION. FROM COUNTY ESDA.
&&
KELLYLocal storm report, Jul 22, 1:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PEKIN 40.57N 89.63W
07/22/2004 TAZEWELL IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
1200 PM FLASH FLOOD PEKIN 40.57N 89.63W
07/22/2004 TAZEWELL IL EMERGENCY MNGR
STREET FLOODED WITH 2 TO 2.5 FEET OF WATER.
&&
KELLYLocal storm report, Jul 22, 1:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MAROA 40.04N 88.95W
07/22/2004 MACON IL EMERGENCY MNGR
TREE DOWN ON A HOUSE IN MAROA...POWER LINES DOWN IN TOWN.
&&
KELLYLocal storm report, Jul 22, 2:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST CISCO 40.01N 88.72W
07/22/2004 60 MPH PIATT IL EMERGENCY MNGR
ESTIMATED WIND GUST.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:16 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 59 min |
| Jul 22, 12:23 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 52 min |
| Jul 22, 12:32 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 58 min |
| Jul 22, 1:09 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 66 min |
| Jul 22, 1:32 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 43 min |
| Jul 22, 1:46 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 59 min |
| Jul 22, 1:54 PM CDT | Tornado Warning | ILX | Piatt | 51 min |
| Jul 22, 1:55 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 65 min |
| Jul 22, 1:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 64 min |
| Jul 22, 2:02 PM CDT | Flash Flood Warning | ILX | Richland | 3 hr |
| Jul 22, 2:09 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 66 min |
| Jul 22, 2:18 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 57 min |
| Jul 22, 2:21 PM CDT | Tornado Warning | ILX | Douglas | 39 min |
| Jul 22, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 62 min |
| Jul 22, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 66 min |
| Jul 22, 3:05 PM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| Jul 22, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 44 min |
| Jul 22, 3:22 PM CDT | Flash Flood Warning | ILX | Clark, Cumberland | 6 hr |
| Jul 22, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 63 min |
| Jul 22, 3:37 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 53 min |
| Jul 22, 4:00 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 5 hr |
| Jul 22, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 54 min |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.